Mississippi, 2007Flash Flooding in Mississippi, June 19, 2007
June 19, 2007 · NWS MEG · 5 events in 4 counties and zones
An upper level disturbance moved through North Mississippi during the early morning hours of June 19, 2007. A large complex of showers and thunderstorms developed in association with the disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $950,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through North Mississippi during the early morning hours of June 19, 2007. A large complex of showers and thunderstorms developed in association with the disturbance. The showers and thunderstorms produced very heavy rainfall which caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 12:52 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 12:52 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
152 AM CDT TUE JUN 19 2007
.DISCUSSION...
BEST CHANCE FOR RAIN FOR UPCOMING WEEK WILL OCCUR TODAY. AN UPPER
TROUGH IS CURRENTLY MOVING THROUGH THE MIDSOUTH THIS MORNING. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TROUGH
IS ROUGHLY LOCATED NEAR THE MISSISSIPPI RIVER. THE TROUGH WILL
CONTINUE TO SWING THROUGH THE CWA TODAY AS A COLD FRONT MOVES INTO
THE AREA. THE FRONT AND TROUGH WILL HELP TO TRIGGER NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE AREA. WILL GO WITH LIKELY POPS IN MOST
LOCATIONS WITH THE EXCEPTION OF EXTREME NORTHERN AREAS AS THE BEST
RAIN CHANCES WILL OCCUR BEFORE 12Z. CLOUDS AND PRECIP SHOULD KEEP
TEMPERATURES DOWN WILL GO WITH HIGHS IN THE UPPER 80S TO AROUND 90
DEGREES.
TONIGHT...DRIER AIR WILL QUICKLY FILTER INTO THE MIDSOUTH AS HIGH
PRESSURE BUILDS INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
MOVE OUT OF AREA BY 00Z THUS WILL GO WITH A DRY FORECAST FOR ENTIRE
CWA.
WEDNESDAY THROUGH SATURDAY...SFC HIGH PRESSURE REMAINS OVER THE
MIDSOUTH AS AN UPPER RIDGE BUILDS OVER THE AREA. THIS WILL KEEP
CONDITIONS DRY WITH LIGHT AND VARIABLE WINDS. EXPECT HIGHS IN THE
LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE IN THE 60S TO
LOWER 70S.
SATURDAY NIGHT INTO SUNDAY...GFS SHOWING RIDGE BREAKING DOWN
SLIGHTLY WHICH WOULD ALLOW A SHORTWAVE TO MOVE INTO THE AREA. THIS
MAY CAUSE AN MCS TO DEVELOP AND MOVE INTO THE CWA SATURDAY NIGHT
INTO SUNDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SOLUTION AS
GFS HAS CONTINUED TO SHOW MCS DEVELOPMENT IN NORTHWEST FLOW OVER THE
PAST COUPLE OF WEEKS WHICH NONE HAS YET TO MOVE INTO AREA.
HOWEVER...THE 12Z ECWMF ALSO SHOWED SIGNS THAT THIS SOLUTION MAY
OCCUR AND THE NEW 00Z RUN THAT JUST CAME IN DID AS WELL THUS WILL
INTRODUCE A 20 POP DURING THIS TIME.
SUNDAY NIGHT INTO MONDAY...UPPER RIDGE REBUILDS AND INTENSIFIES OVER
THE MIDSOUTH. THIS WILL BRING HOT AND DRY CONDITIONS TO THE
MIDSOUTH. EXPECT HIGHS IN THE MID TO MAYBE EVEN UPPER 90S WITH LOWS
IN THE 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 89 69 92 69 / 60 10 0 0
MKL 88 61 91 57 / 60 10 0 0
JBR 91 63 92 64 / 40 10 0 0
TUP 89 68 93 61 / 70 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Jun 19, 2:42 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT TUE JUN 19 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 AM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...ISOLATED
STRONG THUNDERSTORMS WILL SMALL HAIL AND WIND GUSTS TO ABOUT 50
MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Flash Flood, Panola
- When
- June 19, 5:15 AM CST to 6:15 AM CST
- Where
- Panola County, 2 mi ENE of Batesville to 12 mi ENE of Batesville
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 34.331, -89.918
Thunderstorms produced 5.3 inches of rain over Panola County, 2 miles east-northeast of Batesville to 12 miles east-northeast of Batesville. The rain caused flash flooding causing 25 roads to become flooded including Highway 6, Spring Port Road, Highway 315, Blackjack Road, Cold Springs Road, and Still Road. Fifteen homes and two businesses were also flooded.
Flash Flood, Lafayette
- When
- June 19, 6:30 AM CST to 7:15 AM CST
- Where
- Lafayette County, 8 mi WSW of Taylor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.226, -89.729
Heavy rain produced flash flooding 8 miles southwest of Taylor. As a result of the flooding, Highway 328 was flooded.
Flash Flood, Tallahatchie
- When
- June 19, 9:45 AM CST to 11:15 AM CST
- Where
- Tallahatchie County, Charleston
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Newspaper
- Coordinates
- 34.000, -90.050
Thunderstorms produced up to 11.3 inches of rain in Charleston. The heavy rain caused some major flooding. Fifty-four homes sustained some flood damage, 41 of which were classified as minor and 13 as major. The homes were located on Honeysuckle Drive, Tatum Pond Road and in the Depot and Adams Subdivisions. Numerous roads were also flooded or washed out.
Flash Flood, Yalobusha
- When
- June 19, 10:25 AM CST to 11:15 AM CST
- Where
- Yalobusha County, 2 mi S of Scobey
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 33.901, -89.880
Heavy rain produced flash flooding 2 miles south of Scobey. As a result, Highway 51 became flooded.
Flash Flood, Tallahatchie
- When
- June 19, 10:40 AM CST to 11:15 AM CST
- Where
- Tallahatchie County, Cascilla
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 33.870, -90.000
Heavy rain produced flash flooding near Cascilla. Many roadways were flooded as a result.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
- Flash Flood and Damaging Wind in Alabama, June 19, 2007$115,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41739, 41737, 41741, 41740, 41742.